A note on the Ramsey number for cycle with respect to multiple copies of wheels

I Wayan Sudarsana


Let Kn be a complete graph with n vertices. For graphs G and H, the Ramsey number R(G, H) is the smallest positive integer n such that in every red-blue coloring on the edges of Kn, there is a red copy of graph G or a blue copy of graph H in Kn. Determining the Ramsey number R(Cn, tWm) for any integers t ≥ 1, n ≥ 3 and m ≥ 4 in general is a challenging problem, but we conjecture that for any integers t ≥ 1 and m ≥ 4, there exists n0 = f(t, m) such that cycle Cn is tWm–good for any n ≥ n0. In this paper, we provide some evidence for the conjecture in the case of m = 4 that if n ≥ n0 then the Ramsey number R(Cn, tW4)=2n + t − 2 with n0 = 15t2 − 4t + 2 and t ≥ 1. Furthermore, if G is a disjoint union of cycles then the Ramsey number R(G, tW4) is also derived.


Ramsey number, cycle, wheel

Full Text:


DOI: http://dx.doi.org/10.5614/ejgta.2021.9.2.24


E.T. Baskoro, Hasmawati and H. Assiyatun, Note. The Ramsey Number for Disjoint Unions of Trees, Discrete Math., 306 (2006), 3297–3301.

H. Bielak, Ramsey numbers for a disjoint union of good graphs, Discrete Math., 310 (2010), 1501–1505.

J.A. Bondy, Pancyclic graph, J. Combin. Theory Ser. B, 11 (1974), 80–84.

S.A. Burr, Ramsey numbers involving long suspended paths, J. Lond. Math. Soc., 24 (2) (1981), 405–413.

Y. Chen, Y. Zhang, and K. Zhang, The Ramsey number of stars versus wheels, European J. Combin., 25 (2004), 1067–1075.

Y. Chen, Y. Zhang, and K. Zhang, The Ramsey number paths versus wheels, Discrete Math., 290 (2005), 85–87.

R.J. Faudree, S.L. Lawrence, T.D. Parsons, and R.H. Schelp, Path-Cycle Ramsey numbers, Discrete Math., 10 (1974), 269–277.

S.P. Radziszowski, Small Ramsey Numbers, Electron. J. Combin., DS1.12 (2019), http://www.combinatorics.org.

V. Rosta, Ramsey theory applications, Electron. J. Combin., DS1.13 (2019), http://www.combinatorics.org.

S. Stahl, On the Ramsey number r(F, Km) Where F is a Forest, Canad. J. Math., 27 (1975), 585–589.

I W. Sudarsana, On the Ramsey number for cycle with respect to identical copies of complete graphs, J. Combin. Math. Combin. Comput., 99 (2016), 61-68.

I W. Sudarsana, The goodness of long path with respect to multiple copies of small wheel, Far East Journal of Mathematical Sciences, 59 (1) (2011), 47–54.

I W. Sudarsana, E.T. Baskoro, H. Assiyatun, and S. Uttunggadewa, On the union of graphs Ramsey numbers, Appl. Math. Sci., 8 (16) (2014), 767-773.

Surahmat, E.T. Baskoro and I. Tomescu, The Ramsey numbers of large cycles versus wheels, Discrete Math., 306 (2006), 3334–3337.


  • There are currently no refbacks.

ISSN: 2338-2287

Creative Commons License
This work is licensed under a Creative Commons Attribution-ShareAlike 4.0 International License.

View EJGTA Stats